Alert archive / Alabama / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 77, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Apr 2, 2007, 4:27 PM CDT for Autauga County, Alabama. It was in force for 33 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 2, 2007, 4:27 PM CDT (21:27 UTC)
- Expired
- Apr 2, 2007, 5:00 PM CDT
- In force
- 33 min
- Issued by
- NWS Birmingham, AL
- Area
- Counties, with a storm outline in the text
County Autauga County, AL
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 2, 4:46 PM CDT | HAIL 0.88 | Prattville, AL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 9.5 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 658 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 468 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 77 m²/s²
- 0-3 km storm-relative helicity
- 111 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KBMX 022127
SVRBMX
ALC001-022200-
/O.NEW.KBMX.SV.W.0077.070402T2127Z-070402T2200Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
427 PM CDT MON APR 2 2007
THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN AUTAUGA COUNTY IN CENTRAL ALABAMA...
THIS INCLUDES THE CITY OF PRATTVILLE...
* UNTIL 500 PM CDT
* AT 427 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES
WEST OF PRATTVILLE...AND MOVING EAST AT 20 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
PRATTVILLE BY 445 PM CDT...
LAT...LON 3239 8661 3241 8664 3248 8664 3250 8643
3251 8642 3241 8641 3241 8643 3241 8645
3239 8646 3237 8650
$$
10/ARM1 follow-up statement
000
WWUS54 KBMX 022145
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
444 PM CDT MON APR 2 2007
ALC001-022200-
/O.CON.KBMX.SV.W.0077.000000T0000Z-070402T2200Z/
AUTAUGA AL-
444 PM CDT MON APR 2 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM CDT
FOR SOUTHEASTERN AUTAUGA COUNTY...
AT 444 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.
THIS STORM WAS LOCATED NEAR AUTAUGA COUNTY AIRPORT...OR ABOUT NEAR
PRATTVILLE...MOVING EAST AT 20 MPH.
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING.
PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING BUT AWAY FROM WINDOWS.
LAT...LON 3238 8656 3247 8657 3250 8643 3251 8642
3241 8641 3241 8643 3241 8645 3239 8646
3237 8650
$$
10/ARMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 2, 2:47 PM CDT, 1 hour 40 minutes earlier.
Area forecast discussion, Apr 2, 2:47 PM CDT, 1 hour 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 247 PM CDT MON APR 2 2007 .DISCUSSION... WELL...THERE IS CERTAINLY A CHANGE IN THE AIR ESPECIALLY FROM THE PAST FEW WEEKS. SEEMS THAT THE RECENT COLD FRONT HAS FINALLY HELPED IN BREAKING US AWAY FROM THE SUMMER-LIKE RIDGE THAT HAS BEEN IN PLACE. THE CHANGES COMING ARE GOING TO BE SIGNIFICANTLY DIFFERENT EVEN SHOCKING TO SOME FOLKS. IN THE SHORT TERM...IT APPEARS THAT WE WILL HAVE AN IMPULSE WAVE MOVE THROUGH STARTING TONIGHT INTO TOMORROW JUST BEFORE IT WASHES OUT WITH THE RATHER WEAK COLD FRONT THAT WILL APPROACH FROM THE NORTHWEST TOMORROW EVENING. THE IMPULSE IS CURRENTLY LOCATED IN THE GULF JUST SOUTH OF LA. EVEN THOUGH BOTH FEATURES WILL WEAKEN THERE SHOULD BE ENOUGH LIFT TO BRING US MORE BENEFICIAL RAIN. SOME MODEL GUIDANCE EVEN BRINGS US THE POTENTIAL FOR STRONG STORMS TOMORROW AFTERNOON. THINKING IS THAT SHOULD BE SOMEWHAT LIMITED THANKS TO WEAKENING LAPSE RATES ALOFT. HAVE TO KEEP IT IN THE BACK OF YOUR MIND THOUGH WHEN THE FLOW IS GOOD AS IT IS ALOFT AND LEFT OVER BOUNDARIES FROM THIS PAST WEEKENDS ACTIVITY. AS FOR THE LONG TERM...EVEN THOUGH THE COLD FRONT IS ON THE WEAKER SIDE, ITS AFTERMATH WILL BRING SIGNIFICANT CHANGES TO THE EASTERN HALF OF THE US. THE LOW CENTER WILL SIT NEARLY STATIONARY OVER EASTERN CANADA OPENING A PIPELINE FROM NORTHERN CANADA. THIS WILL USHER SIGNIFICANTLY COOLER AIR TO OUR AREA. THIS SHOULD ALL START TO HAPPEN EARLY THURSDAY MORNING AND LAST THROUGH AT LEAST NEXT MONDAY. THIS MEANS BELOW NORMAL TEMPS FOR SEVERAL DAYS AND THE POTENTIAL FOR FREEZES IN THE EARLY MORNING HOURS. QUITE A CHANGE FROM THE PAST SEVERAL WEEKS. WE WILL CONTINUE TO MENTION ALL OF THIS AND NARROW DOWN THE NUMBERS CLOSER TO THE MIDDLE AND END OF THIS WEEK. JUST KNOW THAT IT APPEARS THAT MAJOR CHANGES ARE ON THE WAY. 17/KLAWS && AVIATION...DISCUSSION FOR 18Z TAFS. MOIST AND UNSTABLE AIR MASS WILL REMAIN ACROSS THE AREA. THROUGH 00Z EXPECT CEILINGS 3000 TO 5000 FEET WITH TEMPORARY CEILINGS AROUND 1500 FEET IN VICINITY OF ISOLATED SHOWERS/THUNDERSTORMS. FROM 00Z TO 06Z VFR CONDITIONS WILL PREVAIL AT ALL LOCATIONS. AFTER 06Z LOW CLOUDS AND PATCHY FOG WILL DEVELOP ACROSS THE AREA. EXPECT IFR CONDITIONS AT ALL LOCATIONS WITH CEILINGS BELOW 1000 FEET AND VSBYS 3 TO 5 MILES IN FOG. LOW CLOUDS AND FOG WILL SLOWLY DISSIPATE AFTER 16Z . /50/ && BMX WATCHES/WARNINGS/ADVISORIES... AL...NONE. .PRELIMINARY POINT TEMPS/POPS... GADSDEN 59 79 58 67 38 / 10 50 60 10 10 ANNISTON 60 80 60 67 39 / 20 50 60 20 10 BIRMINGHAM 63 80 59 68 40 / 20 50 60 20 10 TUSCALOOSA 62 80 61 72 41 / 20 50 60 20 10 CALERA 61 80 61 72 42 / 20 50 60 20 10 AUBURN 61 80 61 74 44 / 20 50 40 30 10 MONTGOMERY 63 80 63 73 43 / 20 50 30 30 10 TROY 62 80 60 76 42 / 20 50 30 30 10 && .BMX WATCHES/WARNINGS/ADVISORIES... AL...NONE. &&
Hazardous weather outlook, Apr 2, 1:29 PM CDT, 2 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 129 PM CDT MON APR 2 2007 ALZ011>015-017>050-031829- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 129 PM CDT MON APR 2 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...THIS AFTERNOON AND TONIGHT. A FEW STRONG STORMS ARE POSSIBLE THIS AFTERNOON AND EVENING... GENERALLY ALONG AND SOUTH OF A LINE FROM WHITE HALL TO PHENIX CITY. THE BEST CHANCE FOR STRONG STORM DEVELOPMENT WILL BE BETWEEN 3 PM AND 8 PM...ASSOCIATED WITH THE MAXIMUM HEATING OF THE DAY. THE MAIN THREAT WOULD BE SMALL HAIL AND WIND GUSTS UP TO 40 MPH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. STRONG STORMS ARE POSSIBLE ON TUESDAY...GENERALLY FROM 2 PM UNTIL 8 PM...ASSOCIATED WITH THE MAXIMUM HEATING OF THE DAY. THE MAIN THREAT WILL BE THUNDERSTORM WINDS OF 35 TO 45 MPH AND SMALL HAIL. A COLD FRONT APPROACHES THE AREA TUESDAY NIGHT AND STRONG STORMS WILL BE POSSIBLE ALONG THE FRONT. THESE STORMS WILL BE LIMITED TO AREAS NORTH OF INTERSTATE 59 AND OCCUR FROM AROUND MIDNIGHT TO NEAR 4 AM. THESE STORMS ARE EXPECTED TO EXHIBIT A WEAKENING TREND AS THE MOVE INTO NORTHERN ALABAMA. BREEZY CONDITIONS WILL BE EXPECTED AHEAD OF THE COLD FRONT TUESDAY AFTERNOON AND ON WEDNESDAY BEHIND THE FRONT. A FEW WIND GUSTS MAY APPROACH 25 MPH. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS NOT EXPECTED AT THIS TIME. 10/ARM
In the hours before
Special weather statement, Apr 2, 3:58 PM CDT, 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 358 PM CDT MON APR 2 2007 ALZ048-022130- RUSSELL- 358 PM CDT MON APR 2 2007 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR RUSSELL COUNTY UNTIL 430 PM CDT... AT 355 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM 6 MILES WEST OF UCHEE CREEK...MOVING EAST AT 15 MPH. THIS STORM CAN PRODUCE WIND GUSTS OF UP TO 45 MPH. THUNDERSTORM WILL AFFECT AREAS IN AND NEAR UCHEE CREEK THROUGH 430 PM CDT. 10/ARM
Special weather statement, Apr 2, 4:13 PM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 413 PM CDT MON APR 2 2007 ALZ041-022145- AUTAUGA- 413 PM CDT MON APR 2 2007 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR AUTAUGA COUNTY UNTIL 445 PM CDT... AT 413 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM OVER AUTAUGAVILLE...MOVING EAST AT 15 MPH. SMALL HAIL WILL BE POSSIBLE WITH THIS STORM. THUNDERSTORM WILL AFFECT AREAS IN AND NEAR AUTAUGAVILLE...BOOTH... AUTAUGA COUNTY AIRPORT AND PRATTVILLE THROUGH 445 PM CDT. 10/ARM
Nearby
Severe Thunderstorm Warnings in Alabama, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.